Background: Atazanavir sulfate is a commonly used antiretroviral agent for the treatment of human immunodeficiency virus (HIV) type 1 infection. Urolithiasis has been known as common adverse effects in use of indinavir, tenofovir, saquinavir, nelfinavir and lopinavir so far, but recently the cases of atazanavir-associated urolithiasis have been reported in the USA and Europe. Therefore, atazanavir should be also considered as a possible causing agent in patients developing renal impairment or urolithiasis after receiving highly active antiretroviral therapy. We report a case of atazanavir induced nephrolithiasis with review of the literature for the first time in Korea. Case report: A 45 year-old man with HIV infection presented with left flank pain. He had been received zidovudine, lamivudine and ritonavir boosted atazanavir for two years. He did not complain dysuria, foamy urine, or hematuria. Laboratory results revealed serum creatinine 1.43 (0.4-1.2) mg/dL, urine RBC 1 -15/HPF and urine WBC 0-2/HPF. CT scans of the abdomen and intravenous pyelogram showed dilated pelvis of left kidney, wall thickening of left ureter and delayed contrast excretion from left kidney indicating something blocking the outflow of urine. Since urolithiasis was suspected, he was received massive hydration and all antiretroviral agents were discontinued. Soon, symptoms were subsided and he started to get previous antiretroviral agents except ritonavir boosted atazanavir which was replaced by ritonavir boosted lopinavir. After 50 days, his CD4 cells were increased in number by 208 /μL and HIV RNA were detectedbut less than 20 copies/mL. Serum creatinine level, urine analysis were within normal limits and IVP showed no more hydronephrosis of left kidny.